Hail, Carter
- When
- May 18, 12:39 PM CST
- Where
- Carter County, 2.07 mi N of Dickson
- Measured
- 1 in hail
- Reported by
- Storm Chaser
- Coordinates
- 34.220, -96.990
A lone severe storm produced marginally severe hail during the late morning.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A lone severe storm produced marginally severe hail during the late morning.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 18, 11:39 AM CST, 1 hour earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1239 PM CDT MON MAY 18 2015 .DISCUSSION... THE 18Z AVIATION DISCUSSION FOLLOWS.... && .AVIATION... THE USUALLY-RELIABLE NAM FORECAST MODEL IS HAVING SOME SIGNIFICANT PROBLEMS WITH HUMIDITY AND WIND FORECASTS TODAY...WHICH LEADS TO A LITTLE MORE UNCERTAINTY THAN USUAL IN THIS FORECAST. THE MOST LIKELY SCENARIO IS THAT THE COLD FRONT ACROSS CENTRAL/SOUTHWEST OKLAHOMA WILL CONTINUE TO MOVE SOUTH AND WEAKEN TODAY AND TONIGHT. ALTHOUGH ISOLATED/SCT TSRA ARE POSSIBLE ALONG THE FRONT...CHANCES ARE MINIMAL. FAIR-WEATHER CUMULUS IS LIKELY AT MOST SITES THIS AFTERNOON. AS SE FLOW AT LOW LEVELS COMMENCES LATE TONIGHT...WE EXPECT LOW CEILINGS AND SLIGHTLY REDUCED VISIBILITIES TO SPREAD ACROSS N TX AND OK...MAINLY SW OF KEND-KOKC-KADH. SOME TSRA ARE LIKELY BY SUNRISE OVER THE FAR W...AND THESE WILL ALSO SPREAD N AND E WITH TIME TOMORROW MORNING. INSTABILITY APPEARS TO BE TOO LOW TO SUPPORT TSRA TOMORROW MORNING N OF I-40. && .PREV DISCUSSION... /ISSUED 1105 AM CDT MON MAY 18 2015/ UPDATE... MINOR UPDATES TO TEMPERATURES AND SKY COVER. DISCUSSION... TEMPERATURES HAVE BEEN SLOW IN COMING UP. WITH THIS TREND AND A NORTH WIND IN PLACE...DECIDED TO GO WITH SHORT TERM MODELS SUGGESTING A SLIGHTLY LOWER MAX TEMPERATURE. OTHERWISE...FORECAST LOOKS TO BE IN GOOD SHAPE. PREV DISCUSSION... /ISSUED 646 AM CDT MON MAY 18 2015/ DISCUSSION... 18/12Z TAFS. AVIATION... LIFR/VLIFR CONDITIONS IN DENSE FOG WILL PREVAIL THROUGH AT LEAST 14Z ACROSS ALL BUT FAR WESTERN/NORTHWEST OKLAHOMA TERMINALS. FOG/STRATUS EXPECTED TO DECREASE RAPIDLY AFTER 14-15Z YIELDING VFR CONDITIONS THEREAFTER. FRONTAL BOUNDARY WILL PASS OVER THE REGION DURING THE DAY WITH MAINLY LIGHT NORTHEAST-EAST LOW LEVEL WINDS. SCATTERED TSRA MAY APPROACH FAR WESTERN OKLAHOMA AND WESTERN NORTH TEXAS TOWARD AND AFTER 06Z. PREV DISCUSSION... /ISSUED 437 AM CDT MON MAY 18 2015/ UPDATE... ISSUANCE OF DENSE FOG ADVISORY. DISCUSSION... WE WILL GO AHEAD WITH A DENSE FOG ADVISORY WITH CONSENSUS SUPPORT OF HIGH-RES MODEL SOLUTIONS. WILL GO UNTIL 15Z. PREV DISCUSSION... /ISSUED 424 AM CDT MON MAY 18 2015/ DISCUSSION... WIDESPREAD FOG...SOME DENSE...EXPECTED OVER ALL BUT FAR WEST/NORTHWEST OKLAHOMA THIS MORNING. WITH THE WET GROUND AND 0-1 T/TD DEPRESSIONS...WE WILL MONITOR CLOSELY FOR ISSUANCE OF A DENSE FOG ADVISORY. WEAK FRONTAL BOUNDARY WILL MAKE SLOW PROGRESS ACROSS OKLAHOMA DURING THE DAY TODAY. WITH VERY WEAK CONVERGENCE NEAR THE FRONTAL BOUNDARY AND S/WV RIDGING OVER THE REGION...DO NOT EXPECT ANYTHING MORE THAN PERHAPS ISOLATED STORMS CENTRAL AND SOUTHERN OKLAHOMA. MORE IN THE WAY OF ORGANIZED STORMS WILL BE POSSIBLE LATE THIS EVENING AND OVERNIGHT IF ACTIVITY TO OUR WEST CAN MOVE INTO WESTERN OKLAHOMA AND ADJACENT PARTS OF NORTH TEXAS AS S/WV TROUGH APPROACHES. SCATTERED TO NUMEROUS SHOWERS AND STORMS ARE EXPECTED TUESDAY INTO WEDNESDAY BEFORE STRONGER FRONT PROGRESSES OVER THE REGION AND USHERS IN DRIER AND STABLE AIR. WESTERN TROUGH RELOADS TO ALLOW MOISTURE TO RETREAT BACK NORTH OVER REGION AND YIELD INCREASED RAIN CHANCES AGAIN TO END THE WEEK. STRONGEST STORMS WILL LIKELY BE SATURDAY AND SUNDAY AS MAIN UPPER WAVE PUSHES INTO SOUTHERN/CENTRAL PLAINS. NO FLOOD/FLASH FLOOD WATCH WILL BE ISSUED ON THIS SHIFT BUT WILL BE SOMETHING TO CONSIDER THROUGH THE WEEK. ALONG WITH SEVERE WEATHER RISKS... FLOODING/FLASH FLOODING MAY BE MOST PROMINENT AND WIDESPREAD CONCERN THROUGH NEXT WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 81 62 73 62 / 10 20 60 90 HOBART OK 81 61 72 60 / 20 40 70 80 WICHITA FALLS TX 85 65 77 66 / 10 30 70 60 GAGE OK 75 54 64 51 / 10 40 70 80 PONCA CITY OK 77 56 69 57 / 10 10 40 80 DURANT OK 83 65 80 68 / 30 20 50 50 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 17/23/23
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1212 PM CDT MON MAY 18 2015 OKZ004>048-050>052-TXZ083>090-191000- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1212 PM CDT MON MAY 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .RIVER FLOODING... SOME RIVERS AND STREAMS WILL REMAIN IN FLOOD...ESPECIALLY ACROSS SOUTHERN OKLAHOMA AND NORTHERN TEXAS. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. .THUNDERSTORMS... A FEW THUNDERSTORMS MAY DEVELOP THIS AFTERNOON IN SOUTHERN OKLAHOMA AS A COLD FRONT APPROACHES. A BETTER CHANCE FOR THUNDERSTORMS WILL BE LATER THIS EVENING AND OVERNIGHT ACROSS SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER WEST TEXAS LATE THIS AFTERNOON AND EVENING. THESE STORMS SHOULD REACH SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS OVERNIGHT. A FEW OF THESE STORMS MAY PRODUCE HAIL UP TO THE SIZE OF QUARTERS AND WIND GUSTS OVER 50 MPH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... .THUNDERSTORMS... ON TUESDAY...EARLY MORNING THUNDERSTORMS ARE EXPECTED ACROSS WEST TEXAS AND FAR WESTERN OKLAHOMA. CLOUDS ASSOCIATED WITH THE STORMS SHOULD LIMIT THE AMOUNT OF INSTABILITY FARTHER EAST. HOWEVER...IF STORMS DECREASE IN COVERAGE DURING THE MORNING AND EARLY AFTERNOON...SOME STRONG TO SEVERE STORMS MAY DEVELOP DURING THE AFTERNOON...ESPECIALLY IN SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS. ANOTHER COLD FRONT WILL PUSH ACROSS OKLAHOMA AND NORTH TEXAS ON WEDNESDAY. A FEW STRONG STORMS WILL BE POSSIBLE AHEAD OF THE FRONT IN SOUTHERN OKLAHOMA AND NORTH TEXAS. THUNDERSTORMS WILL BECOME MORE LIKELY BY LATE FRIDAY INTO SUNDAY. SEVERE STORMS ARE POSSIBLE EACH DAY. .FLOODING... SOME RIVERS WILL REMAIN IN OR NEAR FLOOD INTO NEXT WEEKEND. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. ADDITIONAL RAINS THROUGH THE WEEK WILL EXACERBATE THE FLOODING PROBLEMS. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1246 PM CDT MON MAY 18 2015
OKZ041-046-047-181815-
CARTER OK-MURRAY OK-JOHNSTON OK-
1246 PM CDT MON MAY 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CARTER...
SOUTHEASTERN MURRAY AND WEST CENTRAL JOHNSTON COUNTIES UNTIL 115 PM
CDT...
AT 1244 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GENE AUTRY.
THIS STORM WAS NEARLY STATIONARY.
HAZARDS INCLUDE...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LOCATIONS IMPACTED INCLUDE...
SPRINGER AND GENE AUTRY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
&&
LAT...LON 3432 9712 3439 9695 3433 9670 3426 9682
3426 9700
TIME...MOT...LOC 1744Z 331DEG 2KT 3432 9703
MAHALESPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 119 PM CDT MON MAY 18 2015 OKZ047-181845- JOHNSTON OK- 119 PM CDT MON MAY 18 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JOHNSTON COUNTY UNTIL 145 PM CDT... AT 118 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR RAVIA...MOVING EAST AT 10 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 40 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LOCATIONS IMPACTED INCLUDE... TISHOMINGO...RAVIA...MILL CREEK AND REAGAN. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. && LAT...LON 3441 9688 3443 9675 3423 9664 3421 9688 TIME...MOT...LOC 1818Z 292DEG 9KT 3426 9682 MAHALE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 126 PM CDT MON MAY 18 2015 OKZ046-047-051-181900- CARTER OK-MARSHALL OK-JOHNSTON OK- 126 PM CDT MON MAY 18 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CARTER... NORTHWESTERN MARSHALL AND WEST CENTRAL JOHNSTON COUNTIES UNTIL 200 PM CDT... AT 125 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR DICKSON. THIS STORM WAS NEARLY STATIONARY. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 40 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LOCATIONS IMPACTED INCLUDE... ARDMORE...DICKSON AND GENE AUTRY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. && LAT...LON 3417 9709 3429 9709 3429 9690 3415 9690 TIME...MOT...LOC 1825Z 276DEG 2KT 3423 9703 MAHALE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 129 PM CDT MON MAY 18 2015 OKZ031-032-042-181900- PONTOTOC OK-HUGHES OK-SEMINOLE OK- 129 PM CDT MON MAY 18 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PONTOTOC... SOUTHWESTERN HUGHES AND SOUTHERN SEMINOLE COUNTIES UNTIL 200 PM CDT... AT 126 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ALLEN...MOVING SOUTHEAST AT 5 MPH. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... WIND GUSTS TO 40 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LOCATIONS IMPACTED INCLUDE... ALLEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT THIS TIME. && LAT...LON 3486 9654 3497 9647 3491 9628 3477 9640 TIME...MOT...LOC 1826Z 294DEG 6KT 3490 9646 MAHALE
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, May 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 583181.